eCommons

 

Drug induced immune mediated hemolytic anemia in a quarter horse

Other Titles

Abstract

A 9 year old dun Quarter Horse gelding presented to the Large Animal Hospital at Cornell University on August 13, 2003 for fever, lethargy, and anorexia. One week prior, this horse had received a wound to his right carpus. He was treated concomitantly with procaine penicillin, trimethoprim-sulfa, and non-steroidal anti-inflammatories. Five days after therapy was initiated, the horse began to show signs of systemic illness, including fever and lethargy. His clinical signs deteriorated as he became more lethargic and anorexic and was noted to urinate dark brown urine. He was then referred to Cornell for further evaluation. Clinical signs at presentation suggested hemolytic anemia. This paper will further discuss the differentials for equine hemolytic anemia and will specifically focus on drug induced IMHA.

Journal / Series

Senior seminar paper
Seminar SF610.1 2004 O45

Volume & Issue

Description

Senior seminar (D.V.M.) -- Cornell University, 2004. Includes bibliographical references (leaf (8)).

Sponsorship

Dr. Rachel Gardner, Dr. Jerome Vanbiervliet, Dr. Emily Meseck

Date Issued

2003-12-03

Publisher

Keywords

Horses -- Diseases -- Case studies

Location

Effective Date

Expiration Date

Sector

Employer

Union

Union Local

NAICS

Number of Workers

Committee Chair

Committee Co-Chair

Committee Member

Degree Discipline

Degree Name

Degree Level

Related Version

Related DOI

Related To

Related Part

Based on Related Item

Has Other Format(s)

Part of Related Item

Related To

Related Publication(s)

Link(s) to Related Publication(s)

References

Link(s) to Reference(s)

Previously Published As

Government Document

ISBN

ISMN

ISSN

Other Identifiers

Rights

Rights URI

Types

term paper

Accessibility Feature

Accessibility Hazard

Accessibility Summary

Link(s) to Catalog Record